Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS San Angelo, TX

May 5, 2012Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2012, 7:05 PM CDT for Brown County, Texas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 7:05 PM CDT (00:05 UTC)
Expired
May 5, 2012, 7:45 PM CDT
In force
40 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:28 PM CDTHAIL 1.755 Sse Brownwood, TX
May 5, 7:44 PM CDTHAIL 1.58 W Zephyr, TX
May 5, 7:50 PM CDTTSTM WND DMG4 Sse Brownwood, TXSNAPPED POWER POLE AT THE INTERSECTION OF HIGHWAY 45 AND INDIAN CREEK RD. TIME ESTIMATED
May 5, 7:50 PM CDTTSTM WND DMG7 S Brownwood, TXROOF BLOWN OFF OF BARN ONTO HIGHWAY 183

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 5:02 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3437 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS54 KSJT 060005
SVRSJT
TXC049-060045-
/O.NEW.KSJT.SV.W.0062.120506T0005Z-120506T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROWN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 703 PM CDT...A SEVERE THUNDERSTORM WAS 13 MILES SOUTHWEST OF
  ZEPHYR...OR 9 MILES SOUTH OF BROWNWOOD...MOVING NORTHEAST AT 15
  MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3168 9876 3161 9877 3159 9880 3148 9899
      3148 9900 3159 9912 3181 9886 3169 9872
      3168 9873
TIME...MOT...LOC 0005Z 225DEG 15KT 3159 9897

$$

REIMER
2 follow-up statements
480 
WWUS54 KSJT 060021
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT SAT MAY 5 2012

TXC049-060045-
/O.CON.KSJT.SV.W.0062.000000T0000Z-120506T0045Z/
BROWN TX-
721 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...

AT 717 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF ZEPHYR...OR 7 MILES SOUTHEAST OF BROWNWOOD...MOVING NORTHEAST AT
15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL..

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3168 9876 3161 9877 3157 9884 3151 9894
      3162 9907 3181 9886 3169 9872 3168 9873
TIME...MOT...LOC 0021Z 225DEG 15KT 3164 9891

$$

REIMER
972 
WWUS54 KSJT 060031
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT SAT MAY 5 2012

TXC049-060045-
/O.CON.KSJT.SV.W.0062.000000T0000Z-120506T0045Z/
BROWN TX-
731 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL BROWN COUNTY...

AT 727 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
ZEPHYR...OR 7 MILES SOUTHEAST OF EARLY...MOVING NORTHEAST AT 15 MPH. 
TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL JUST SOUTHEAST 
OF BROWNWOOD.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE..

  WITH POSSIBLE STORM IMPACTS...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEPHYR BY 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3168 9876 3161 9877 3157 9884 3153 9890
      3165 9904 3181 9886 3169 9872 3168 9873
TIME...MOT...LOC 0029Z 225DEG 15KT 3166 9888

$$

REIMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:17 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 5, 5:17 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
517 PM CDT SAT MAY 5 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW

&&

.AVIATION...
A LINE OF CUMULUS CLOUDS AND ISOLATED SHOWERS IS BEGINNING TO
DEVELOP ALONG A WEAK DRY LINE AXIS FROM JUST EAST OF SONORA TX TO
NORTHWESTERN BROWN COUNTY WITH A SECOND LINE OF CLOUDS EXTENDING
FROM JUST NORTHEAST OF JUNCTION TX TO THE VICINITY OF BRADY TX.
SOME COULD BECOME SEVERE LATER THIS EVENING...A SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT HAS BEEN ISSUED FOR COUNTIES NEAR AND EAST OF THIS
LINE...INCLUDING CONCHO...COLEMAN...BROWN...MCCULLOCH...SAN
SABA...MENARD...MASON AND KIMBLE COUNTIES TX. ALONG THIS LINE OF
CUMULUS AND DEVELOPING SHOWERS LOCALLY MVFR AND IFR CONDITIONS ARE
POSSIBLE ALONG WITH GUSTY WINDS NEAR THUNDERSTORMS...SOME
HAIL...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. THESE LOCALLY
LIMITING CONDITIONS ARE LIKELY TO SUBSIDE AFTER MIDNIGHT.

HOWEVER LOCALLY MVFR AND POSSIBLY LOCALLY IFR CONDITIONS ARE
EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN COUNTIES ESPECIALLY
WHERE RAIN HAS FALLEN BEFORE DAWN AND LINGERING THROUGH EARLY
MORNING HOURS DUE TO DEVELOPMENT OF LOW CLOUDS WITH CAUSING
CEILINGS NEAR OR BELOW 1500 FEET...MOSTLY LIKELY IN KIMBLE...
MASON AND SUTTON COUNTIES TX.

ANOTHER SMALLER AND WEAKER LINE OF DEVELOPING CUMULUS
IS SEEN OVER EAST CENTRAL THROCKMORTON COUNTY...MOVING EAST
SLOWLY. A VAIL OF BROKEN TO TEMPORARILY OVERCAST HIGH CLOUDS IS
STREAMING TOWARD THE NORTHEAST OVER MOST OF THE FORECAST AREA.
MOSTLY VFR CONDITIONS SHOULD PREVAIL NORTH AND WEST OF A LINE FROM
SONORA TX TO SAN ANGELO TX THROUGH ABILENE TX.

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/

SHORT TERM...
DRYLINE HAS MOVED EAST INTO OUR WESTERN COUNTIES EARLY THIS
AFTERNOON AND SHOULD CONTINUE TO MOVE QUICKLY EAST AND OVER OUR
EASTERN COUNTIES BY LATE THIS AFTERNOON. LATEST NAM AND RUC ARE
SHOWING AN UPPER SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW ALOFT
MOVING OVER OUR EASTERN COUNTIES...AND THE DRYLINE...BY EARLY THIS
EVENING. GIVEN STRONG AFTERNOON HEARING...SHOULD SEE CONVECTIVE
INITIATION ALONG THE DRYLINE LATER THIS AFTERNOON CONTINUING THROUGH
THE EVENING HOURS. WILL GO WITH A 20 PERCENT CHANCE OF STORMS OVER
THE EASTERN HALF OF THE CWA THROUGH THE EVENING. ANY STORMS THAT
DEVELOP SHOULD ABATE QUICKLY AFTER SUNSET...WILL KEEP A DRY FORECAST
THROUGH THE REMAINDER OF THE NIGHT AND INTO TOMORROW AFTERNOON.
AFTER WARM MORNING LOWS IN THE 70S TOMORROW MORNING...WILL NOT BE
QUITE AS HOT TOMORROW AFTERNOON WITH HIGHS GENERALLY IN THE UPPER
90S ACROSS THE AREA.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON WEST OF
A LINE FROM THROCKMORTON TO SAN ANGELO. FIRE WEATHER CONDITIONS
SHOULD EASE SUNDAY WITH ELEVATED CONCERNS CONFINED TO THE WESTERN
CONCHO VALLEY AND WESTERN NORTHERN EDWARDS PLATEAU. MINIMAL FIRE
WEATHER CONDITIONS ARE EXPECTED BEGINNING MONDAY AND CONTINUING
THROUGH THE REMAINDER OF THE WEEK.

LONG TERM...
BIG CHANGES IN STORE FOR WEST CENTRAL TEXAS NEXT WEEK WITH MUCH
COOLER TEMEPERATURES EXPECTED ALONG WITH INCREASING RAIN CHANCES.

A POTENT SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES WILL SEND
A COLD FRONT SOUTH ACROSS THE AREA SUNDAY NIGHT AND EARLY MONDAY.
THE NAM STALLS THE FRONT JUST SOUTH OF THE I-10 CORRIDOR ON MONDAY
WHILE THE GFS STALLS IT OVER THE CONCHO VALLEY AND HEARTLAND. THINK
THE NAM IS MORE REALISTIC GIVEN ITS BETTER RESOLUTION SO I HAVE THE
FRONT STALLING JUST SOUTH OF THE I-10 CORRDIOR BY MONDAY AFTERNOON.
THE FRONT WILL BRING COOLER TEMPERATURES ON MONDAY WITH AFTERNOON
HIGHS RANGING FROM NEAR 80 ACROSS THE BIG COUNTRY...TO THE LOW TO
MID 80S ELSEWHERE. RAIN CHANCES WILL INCREASE ALONG AND NORTH OF
THE FRONT LATE MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT AS LOW
LEVEL WARM AIR ADVECTION INCREASES ATOP THE FRONT AND SYNOPTIC
SCALE LIFT INCREASES AS LEFT EXIT REGION OF THE SUBTROPICAL JET
OVERSPREADS THE AREA.

ON TUESDAY...MODELS SHOW A STRONG SURFACE RIDGE BUILDING SOUTH
ACROSS THE PLAINS WHICH WILL DRIVE THE COLD FRONT WELL SOUTH OF
THE AREA AND BRING BELOW NORMAL TEMPERATURES TO WEST CENTRAL TEXAS
THROUGH THE END OF THE WEEK. A POTENT CLOSED UPPER LOW IS STILL
PROGGED TO MOVE EAST FROM THE BAHA REGION BY MID WEEK AND MOVE
ACROSS WEST TEXAS BY WEEKS END. WHILE THE EXACT EVOLUTION OF THIS
SYSTEM IS STILL IN QUESTION...CINFIDENCE IS INCREASING THAT BENEFICIAL
RAINFALL...POSSIBLY HEAVY....WILL AFFECT WEST CENTRAL TEXAS THIS
COMING WEEK. CURRENT HIGHS ARE FORECAST TO BE IN THE 70S TUESDAY
THROUGH FRIDAY AND THESE NUMBERS MAY BE TOO WARM...ESPECIALLY ON
THURSDAY AS THE UPPER LOW MOVES ACROSS THE AREA. STAY TUNED!

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  97  64  81  62 /  20  10  10  20  30
SAN ANGELO 	 70 100  66  84  64 /  20  10  10  20  40
JUNCTION 	 71  95  68  87  64 /  20  10  20  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, May 5, 3:06 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT SAT MAY 5 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING ACROSS
THE EASTERN HALF OF WEST CENTRAL TEXAS...MAINLY EAST OF A SAN
ANGELO TO ABILENE LINE. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS. THERE WILL BE ELEVATED WILDFIRE DANGER THIS
AFTERNOON OVER WESTERN SECTIONS OF WEST CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
TUESDAY AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE
ACROSS THE AREA. A FEW STORMS COULD REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHWEST HILL COUNTRY
AND HEARTLAND THIS EVENING.

In the hours before

Special weather statement, May 5, 6:08 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT SAT MAY 5 2012

TXZ168-060015-
MENARD TX-
608 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR MENARD
COUNTY...

AT 605 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 14 MILES WEST OF MENARD...MOVING
NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  WESTERN MENARD COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3086 10011 3109 9994 3109 9984 3095 9968
      3077 9996
TIME...MOT...LOC 2308Z 205DEG 13KT 3088 10001

REIMER
Special weather statement, May 5, 6:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
616 PM CDT SAT MAY 5 2012

TXZ155-060015-
SAN SABA TX-
616 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR SAN
SABA COUNTY...

AT 613 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTHWEST OF SKEETERVILLE...OR
ABOUT 9 MILES NORTHWEST OF RICHLAND SPRINGS...MOVING NORTHEAST AT 10
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SKEETERVILLE BY 625 PM CDT
  LOCKER BY 650 PM CDT
  SPRING CREEK BY 710 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3134 9871 3111 9909 3144 9909 3148 9899
      3146 9897 3147 9894 3144 9892 3145 9887
      3142 9884 3141 9877 3138 9876 3143 9874
      3140 9869
TIME...MOT...LOC 2316Z 239DEG 8KT 3139 9901

REIMER
Special weather statement, May 5, 6:26 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT SAT MAY 5 2012

TXZ073-154-168-060030-
MCCULLOCH TX-MENARD TX-CONCHO TX-
626 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR
MCCULLOCH...MENARD AND CONCHO COUNTIES...

AT 622 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTHWEST OF MELVIN...OR ABOUT
14 MILES NORTH OF MENARD...MOVING NORTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-87 AND RANCH ROAD 2134 BY 705 PM CDT
  MELVIN AND SALT GAP BY 730 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3147 9960 3124 9935 3094 9969 3109 9993
TIME...MOT...LOC 2326Z 225DEG 6KT 3112 9973

REIMER
Special weather statement, May 5, 6:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
628 PM CDT SAT MAY 5 2012

TXZ154-168-170-060030-
MCCULLOCH TX-MASON TX-MENARD TX-
628 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR
MCCULLOCH...MASON AND MENARD COUNTIES...

AT 626 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF HEXT...OR ABOUT 16
MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HEXT BY 645 PM CDT
  THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 655 PM CDT
  THE INTERSECTION OF US-190 AND RANCH ROAD 1311 AND THE INTERSECTION
  OF US-377 AND RANCH ROAD 1222 BY 725 PM CDT
  US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE BY 730 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3080 9970 3110 9943 3094 9922 3071 9951
      3071 9958
TIME...MOT...LOC 2329Z 221DEG 14KT 3081 9955

REIMER
Special weather statement, May 5, 6:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT SAT MAY 5 2012

TXZ140-060045-
BROWN TX-
642 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR BROWN
COUNTY...

AT 641 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF BROOKESMITH...OR ABOUT
13 MILES SOUTH OF BROWNWOOD...MOVING NORTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  INDIAN CREEK BY 655 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3149 9896 3147 9901 3149 9904 3145 9910
      3147 9911 3146 9913 3152 9918 3169 9900
      3159 9881 3158 9882
TIME...MOT...LOC 2342Z 224DEG 7KT 3153 9903

REIMER
Special weather statement, May 5, 6:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SAT MAY 5 2012

TXZ155-060100-
SAN SABA TX-
654 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SAN
SABA COUNTY...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTHWEST OF RICHLAND
SPRINGS...MOVING NORTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALGERITA BY 750 PM CDT
  RICHLAND SPRINGS BY 755 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3100 9901 3108 9910 3112 9909 3129 9895
      3121 9876
TIME...MOT...LOC 2354Z 205DEG 9KT 3114 9902

REIMER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTSpecial Weather StatementSJTMenard62 min
May 5, 7:23 PM CDTSpecial Weather StatementSJTColeman67 min
May 5, 7:25 PM CDTSpecial Weather StatementSJTMcCulloch65 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningSJTBrown37 min
May 5, 7:43 PM CDTSpecial Weather StatementSJTSan Saba62 min
May 5, 7:52 PM CDTSevere Thunderstorm WarningSJTMenard38 min
May 5, 8:08 PM CDTAreal Flood AdvisorySJTMcCulloch, Mason, Menard, San Saba112 min
May 5, 8:11 PM CDTSevere Thunderstorm WarningSJTBrown25 min
May 5, 8:18 PM CDTSpecial Weather StatementSJTColeman57 min
May 5, 8:26 PM CDTSpecial Weather StatementSJTMcCulloch, Menard, San Saba64 min
May 5, 8:54 PM CDTSpecial Weather StatementSJTColeman51 min
May 5, 9:21 PM CDTSpecial Weather StatementSJTMason39 min
May 5, 9:24 PM CDTSpecial Weather StatementSJTSan Saba51 min
May 5, 10:10 PM CDTSpecial Weather StatementSJTMcCulloch, Mason, San Saba50 min
May 5, 10:31 PM CDTSpecial Weather StatementSJTTom Green59 min
May 6, 4:30 AM CDTSpecial Weather StatementSJTMason60 min
May 6, 4:54 AM CDTSpecial Weather StatementSJTBrown66 min
May 6, 5:51 PM CDTSpecial Weather StatementSJTIrion, Tom Green54 min
May 6, 6:01 PM CDTSpecial Weather StatementSJTLlano44 min
May 6, 6:14 PM CDTSpecial Weather StatementSJTShackelford61 min
May 6, 6:43 PM CDTSpecial Weather StatementSJTThrockmorton62 min
May 6, 6:59 PM CDTSpecial Weather StatementSJTThrockmorton31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.